Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the characterization of a Riemann surface by its semigroup of endomorphisms

Author: A. Erëmenko
Journal: Trans. Amer. Math. Soc. 338 (1993), 123-131
MSC: Primary 30D05; Secondary 20M20, 30F20
MathSciNet review: 1106188
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ {D_1}$ and $ {D_2}$ be Riemann surfaces which have bounded nonconstant holomorphic functions. Denote by $ E({D_i})$, $ i = 1,2$, the semigroups of all holomorphic endomorphisms. If $ \phi :E({D_1}) \to E({D_2})$ is an isomorphism of semigroups then there exists a conformal or anticonformal isomorphism $ \psi :{D_1} \to {D_2}$ such that $ \phi $ is the conjugation by $ \psi $. Also the semigroup of injective endomorphisms as well as some parabolic surfaces are considered.

References [Enhancements On Off] (What's this?)

  • [1] L. Bers, On rings of analytic functions, Bull. Amer. Math. Soc. 54 (1948), 311-315. MR 0024970 (9:575g)
  • [2] P. Fatou, Sur l'itération analytique et les substitutions permutables, J. de Math. 2 (1923), 343.
  • [3] M. Heins, Selected topics in classical theory of functions of a complex variable, Holt, Rinehart and Winston, New York, 1962. MR 0162913 (29:217)
  • [4] A. Hinkkanen, Functions conjugating entire functions to entire functions and semigroups of analytic endomorphisms, Preprint. MR 1157923 (93m:30037)
  • [5] G. Julia, Mémoire sur la permutabilité de fractions rationnelles, Ann. Sci. École Norm. Sup. 39 (1922), 131. MR 1509242
  • [6] K. D. Magill, A survey of semigroups of continuous selfmaps, Semigroup Forum 11 (1975/76), 189-282. MR 0393330 (52:14140)
  • [7] J. Schreier, Uber Abbildungen einer abstrakten Menge auf ihre Teilmengen, Fund. Math. 28 (1937), 261-264.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D05, 20M20, 30F20

Retrieve articles in all journals with MSC: 30D05, 20M20, 30F20

Additional Information

Keywords: Holomorphic endomorphism, fixed point, permutable functions, semigroup, Riemann surface
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society